J Korean Ophthalmol Soc.  2017 Jan;58(1):93-97. 10.3341/jkos.2017.58.1.93.

A Case of Retinal Hemorrhage Following a Dexamethasone Intravitreal Implant

Affiliations
  • 1Department of Ophthalmology, Konyang University College of Medicine, Daejeon, Korea. astrix001@gmail.com

Abstract

PURPOSE
To report a case of retinal hemorrhage after a dexamethasone (Ozurdex®, Allergan, Irvine, CA, USA) intravitreal implant injection in macular edema (ME) secondary to central retinal vein occlusion (CRVO).
CASE SUMMARY
A 60-year-old woman visited our hospital for ME secondary to CRVO in the right eye. Intravitreal bevacizumab injection and vitrectomy was conducted three times, but ME did not improve. Then, dexamethasone intravitreal implant was injected without any problems. Right after the dexamethasone intravitreal implant injection, retinal hemorrhage (2 disc diopter size) was observed in the infero-temporal area on fundus examination. Retinal hemorrhage completely disappeared 1 month after injection without other treatment.
CONCLUSIONS
A case of dexamethasone intravitreal implant associated with retinal hemorrhage has not been previously reported in Korea. Althrough retinal hemorrhage was observed, it resolved spontaneously without treatment.

Keyword

Dexamethasone intravitreal implant; Ozurdex®; Retinal hemorrhage

MeSH Terms

Bevacizumab
Dexamethasone*
Female
Humans
Korea
Macular Edema
Middle Aged
Retinal Hemorrhage*
Retinal Vein
Retinaldehyde*
Vitrectomy
Bevacizumab
Dexamethasone
Retinaldehyde
Full Text Links
  • JKOS
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
Copyright © 2022 by Korean Association of Medical Journal Editors. All rights reserved.     E-mail: koreamed@kamje.or.kr